Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 258, NWS Wichita, KS

October 1, 2014Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Oct 1, 2014, 6:38 PM CDT for Greenwood County, Kansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 1, 2014, 6:38 PM CDT (23:38 UTC)
Expired
Oct 1, 2014, 7:30 PM CDT
In force
52 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Greenwood County, KS

The radar

The Wichita radar (KICT), 105 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 1, 6:54 PM CDTHAIL 0.7510 Nw Eureka, KS
Oct 1, 7:21 PM CDTHAIL 0.75Hamilton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 1, 2:40 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 11.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 372 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
665 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
372 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WUUS53 KICT 012338
SVRICT
KSC073-020030-
/O.NEW.KICT.SV.W.0258.141001T2338Z-141002T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT WED OCT 1 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 730 PM CDT

* AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
  EUREKA...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...HAMILTON...EUREKA AIRPORT AND THRALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3786 9597 3774 9645 3781 9653 3808 9652
      3809 9651 3809 9636 3817 9636 3817 9620
TIME...MOT...LOC 2339Z 232DEG 20KT 3788 9644

HAIL...1.00IN
WIND...60MPH

$$

BILLINGS WRIGHT
2 follow-up statements
527 
WWUS53 KICT 012346
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
646 PM CDT WED OCT 1 2014

KSC073-020030-
/O.CON.KICT.SV.W.0258.000000T0000Z-141002T0030Z/
GREENWOOD KS-
646 PM CDT WED OCT 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GREENWOOD COUNTY UNTIL 730 PM CDT...

AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF EUREKA...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EUREKA...HAMILTON...EUREKA AIRPORT AND THRALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3786 9597 3774 9645 3781 9653 3808 9652
      3809 9651 3809 9636 3817 9636 3817 9620
TIME...MOT...LOC 2346Z 240DEG 24KT 3790 9639

HAIL...1.00IN
WIND...60MPH

$$

CARUSO
998 
WWUS53 KICT 012359
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT WED OCT 1 2014

KSC073-020030-
/O.CON.KICT.SV.W.0258.000000T0000Z-141002T0030Z/
GREENWOOD KS-
659 PM CDT WED OCT 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GREENWOOD COUNTY UNTIL 730 PM CDT...

AT 657 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
EUREKA...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HAMILTON AND THRALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3774 9645 3781 9653 3808 9652 3809 9651
      3809 9636 3817 9636 3817 9620 3786 9597
TIME...MOT...LOC 0000Z 240DEG 24KT 3794 9627

HAIL...1.00IN
WIND...60MPH

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 6:34 PM CDT, 4 minutes earlier.

Area forecast discussion, Oct 1, 6:34 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
634 PM CDT WED OCT 1 2014

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(LATE THIS AFTERNOON THROUGH SATURDAY)
ISSUED AT 206 PM CDT WED OCT 1 2014

FORECAST FOCUS IS ON SEVERE WEATHER POTENTIAL THIS AFTERNOON INTO THURSDAY.

WATER VAPOR IMAGERY DEPICTS A STRONG PV ANOMALY OVER THE CENTRAL
ROCKIES THIS AFTERNOON. THIS WAVE WILL DIG INTO THE SOUTHERN ROCKIES
THROUGH THIS EVENING...BEFORE EJECTING OUT ACROSS KANSAS/OKLAHOMA ON
THURSDAY. RICH GULF MOISTURE WILL CONTINUE TO STREAM NORTH INTO
EASTERN KS WITH 65-70 DEGREE DEWPOINTS PROVIDING VERY STRONG
INSTABILITY. WEST-SOUTHWESTERLY DEEP LAYER SHEAR VECTORS WILL
CONTINUE TO INCREASE TO 45-60 KNOTS ACROSS THE FORECAST AREA THIS PM
INTO TONIGHT. LATEST MODEL AND OBSERVATIONAL TRENDS SUGGEST A TRIPLE
POINT LOW FORMING OVER SOUTH CENTRAL KS BY 00Z WITH A DRYLINE
EXTENDING SOUTH FROM THE LOW...AND A WARM FRONT EXTENDING NORTHEAST
FROM THE LOW THRU EAST-CENTRAL KS. MID-LEVEL TEMPERATURES ARE ON THE
COOL SIDE...SO NIL CAPPING IS EXPECTED. ALTHOUGH THE STRONG
APPROACHING UPPER WAVE WILL LAG BACK TO THE WEST THROUGH THIS
EVENING...LOW-LEVEL CONVERGENCE IN THE VICINITY OF THE LOW AND
BOUNDARIES SHOULD INCREASE INTO EARLY THIS EVENING WITH THE
DEVELOPMENT OF A 40-45 KNOT LOW-LEVEL JET NOSING INTO SOUTH
CENTRAL/SOUTHEAST KS. ISOLATED SUPERCELL-TYPE STORMS WILL DEVELOP
BY LATE THIS AFTERNOON...WITH STORM CHANCES/COVERAGE INCREASING
THIS EVENING AS THE LOW-LEVEL JET RAMPS UP. ANY STORMS THIS PM/EVE
WILL BE CAPABLE OF VERY LARGE HAIL AND DAMAGING WINDS. IN ADDITION...
LOW-LEVEL SHEAR...HELICITY...AND LOWERING LCL HEIGHTS ARE
SUPPORTIVE OF A TORNADO OR TWO NEAR THE TRIPLE POINT AND WARM
FRONT WHERE LOW-LEVEL WINDS WILL BE BACKED. THIS WOULD BE
PRIMARILY FOR ANY STORMS BETWEEN 20Z AND 02Z...AS STORMS SHOULD
BECOME MORE ELEVATED LATER IN THE EVENING. LOCALLY HEAVY RAINFALL
IS A THREAT FOR SOUTHEAST KS TONIGHT INTO THURSDAY...WITH STRONG
MOISTURE TRANSPORT OCCURRING AND ANOMALOUSLY HIGH PRECIPITABLE
WATER CONTENT AND UPPER JET SUPPORT. FLASH FLOOD GUIDANCE VALUES
ARE MODERATELY HIGH IN THE SOUTHEAST GIVEN NOT MUCH RAIN
OCCURRENCE IN THE PAST 7 DAYS...SO PLANNING TO HOLD OFF ON FLOOD
WATCH ISSUANCE AT THIS TIME BUT WILL CONTINUE TO MONITOR.

THUNDERSTORM CHANCES WILL SHIFT TO MAINLY EAST OF THE KS TURNPIKE BY
THURSDAY AFTERNOON. GIVEN PARTIAL INSOLATION TO ALLOW FOR
DESTABILIZATION BEHIND MORNING CONVECTION...INSTABILITY AND SHEAR
WOULD FAVOR STRONG-SEVERE STORMS DEVELOPING IN THAT REGION FROM
MIDDAY INTO THE AFTERNOON...AND QUICKLY FORMING INTO A LINEAR
STORM MODE WITH DAMAGING WIND POTENTIAL. STORMS SHOULD EXIT FAR
SOUTHEAST KS EARLY THURSDAY EVE.

COOLER AND DRIER AIR WILL SPREAD INTO THE AREA BEHIND THE PACIFIC
FRONT THURSDAY-THURSDAY NIGHT...WITH A SECONDARY STRONGER FRONT
MOVING THROUGH THE REGION EARLY FRIDAY. THIS FRONT WILL USHER IN
COOLER THAN NORMAL AIR FOR FRIDAY INTO SATURDAY.

JMC

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 206 PM CDT WED OCT 1 2014

A LARGE...STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL BE CENTERED
OVER ONTARIO WITH A LONGWAVE TROUGH AXIS THROUGH THE EASTERN CONUS
SUNDAY INTO MONDAY...BEFORE THIS FEATURE LIFTS NORTHEAST
TUESDAY-WEDNESDAY. STRONG NORTHWEST FLOW ALOFT EARLY IN THE PERIOD
WILL MAKE IT VERY DIFFICULT TO GET ANY APPRECIABLE GULF MOISTURE
RETURN THIS FAR NORTH. EVEN THOUGH THE UPPER FLOW BACKS TO WESTERLY
WITH SOME LEE TROUGHING BY MIDWEEK...THERE ARE NO STRONG
PRECIPITATION SIGNALS. SO WE WILL MAINTAIN A DRY FORECAST WITH
TEMPERATURES CONTINUING TO WARM TO ABOVE SEASONAL AVERAGES.

JMC

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 634 PM CDT WED OCT 1 2014

SCATTERED STRONG TO SEVERE CONVECTION WILL CONTINUE TO AFFECT AREAS
MAINLY EAST OF I-135 THIS EVENING...WITH GREATEST POTENTIAL TO AFFECT
THE KSLN AND KCNU TERMINALS. THE NEARLY STATIONARY SURFACE FRONT WILL
BEGIN TO MOVE EAST ACROSS THE AREA LATE TONIGHT WITH AN AREA OF
POST-FRONTAL SHOWERS/EMBEDDED STORMS EXPECTED THAT WILL AFFECT
AREAS ALONG AND WEST OF I-135. MVFR CIGS ARE EXPECTED TO PREVAIL
THURSDAY MORNING BEHIND THE FRONT AS WELL.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  73  48  67 /  40  50  10   0
HUTCHINSON      62  71  46  67 /  40  40  10  10
NEWTON          63  72  47  66 /  50  50  10  10
ELDORADO        64  74  48  67 /  60  60  10  10
WINFIELD-KWLD   66  75  49  68 /  60  50  10   0
RUSSELL         55  67  43  64 /  60  50  10  10
GREAT BEND      56  67  44  65 /  50  40  10  10
SALINA          61  69  46  63 /  70  60  10  10
MCPHERSON       61  70  46  64 /  50  50  10  10
COFFEYVILLE     68  80  51  69 /  80  80  30   0
CHANUTE         67  78  50  66 /  80  80  30  10
IOLA            67  77  50  65 /  70  80  30  10
PARSONS-KPPF    67  79  50  67 /  80  80  30   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Oct 1, 4:10 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
410 PM CDT WED OCT 1 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-022115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
410 PM CDT WED OCT 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON INTO EARLY THIS EVENING...ESPECIALLY EAST OF THE
KANSAS TURNPIKE. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF
BASEBALL SIZE HAIL...75 MPH WINDS AND ISOLATED TORNADOES. STORM
COVERAGE IS EXPECTED TO GRADUALLY INCREASE LATER THIS
EVENING...POSSIBLY EXPANDING NORTH A BIT TO INCLUDE PORTIONS OF
CENTRAL KANSAS. THE OVERALL SEVERE THREAT SHOULD WANE BY MIDNIGHT.
LOCALLY HEAVY RAINFALL IS POSSIBLE IN FAR SOUTHEASTERN KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL LINGER INTO THURSDAY...MAINLY FOR LOCATIONS
ALONG AND EAST OF THE KANSAS TURNPIKE. SEVERE THUNDERSTORMS WILL
BE POSSIBLE ONCE AGAIN...WITH DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL AS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY EAST OF THE KANSAS TURNPIKE...AND COULD BE
REQUIRED AGAIN OVER SOUTHEAST KANSAS THURSDAY AFTERNOON.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Oct 1, 3:25 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CDT WED OCT 1 2014

KSZ071-072-012100-
ALLEN-WOODSON-
325 PM CDT WED OCT 1 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
  EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 400 PM CDT

* AT 324 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  6 MILES SOUTHEAST OF YATES CENTER...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEOSHO FALLS.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3775 9555 3783 9579 3804 9568 3804 9535
TIME...MOT...LOC 2025Z 222DEG 31KT 3784 9564

LAWSON
Local storm report, Oct 1, 3:34 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
334 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             3 SE THAYER             37.46N 95.44W
10/01/2014  E0.75 INCH       NEOSHO             KS   STORM CHASER

            ESTIMATED 40 TO 50 MPH WINDS AS WELL.

&&

ADK
Local storm report, Oct 1, 3:51 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             4 SSE ANGOLA            37.05N 95.44W
10/01/2014  E2.00 INCH       LABETTE            KS   TRAINED SPOTTER

            HAIL WIND DRIVEN TO AROUND 55 MPH.

&&

JAS
Local storm report, Oct 1, 4:21 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             BARTLETT                37.05N 95.21W
10/01/2014  E1.00 INCH       LABETTE            KS   LAW ENFORCEMENT

            A FUNNEL CLOUD WAS ALSO REPORTED NEAR BARTLETT.

&&

JMC
Local storm report, Oct 1, 4:23 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
423 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FUNNEL CLOUD     BARTLETT                37.05N 95.21W
10/01/2014                   LABETTE            KS   LAW ENFORCEMENT

            A FUNNEL CLOUD WAS REPORTED NEAR BARTLETT VIA LAW
            ENFORCEMENT.

&&

JMC
Special weather statement, Oct 1, 6:35 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT WED OCT 1 2014

KSZ070-020000-
GREENWOOD-
635 PM CDT WED OCT 1 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 700 PM CDT

* AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF EUREKA...MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAMILTON...EUREKA AIRPORT AND THRALL.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3779 9653 3793 9652 3812 9629 3796 9610
      3773 9646
TIME...MOT...LOC 2335Z 227DEG 19KT 3785 9645

BILLINGS WRIGHT

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 8:33 PM CDTSpecial Weather StatementICTRice27 min
Oct 1, 12:49 AM CDTSpecial Weather StatementICTSaline26 min
Oct 1, 8:37 AM CDTSpecial Weather StatementICTElk23 min
Oct 1, 8:50 AM CDTDense Fog AdvisoryICTBarton, Ellsworth, Lincoln, Russell2 hr
Oct 1, 2:19 PM CDTSpecial Weather StatementICTWilson26 min
Oct 1, 2:26 PM CDTSevere Thunderstorm WarningICTElk, Montgomery, Wilson49 min
Oct 1, 3:09 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson66 min
Oct 1, 3:25 PM CDTSpecial Weather StatementICTWoodson35 min
Oct 1, 3:28 PM CDTSevere Thunderstorm WarningICTAllen, Woodson33 min
Oct 1, 3:32 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery43 min
Oct 1, 4:14 PM CDTTornado WarningICTLabette46 min
Oct 1, 6:35 PM CDTSpecial Weather StatementICTGreenwood25 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.